How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Vakul Aren Your Own Question
Vakul Aren
Vakul Aren, Doctor
Category: Health
Satisfied Customers: 3518
Experience:  MBBS,DTM&H( Univ of Liverpool),34yrs experience in practice
Type Your Health Question Here...
Vakul Aren is online now
A new question is answered every 9 seconds

I have a rash on the top of my left foot that has been there

This answer was rated:

I have a rash on the top of my left foot that has been there for quite sometime. It does get itchy to the point that I have to scratch it to the point that i breaks the skin and bleeds a little bit. I have tried using antifungial cream (clotrimazole cream USP 1%). When I used this cream it it seem to make it worse by drying my skin to a point that it got ashy white. If helpful I can send a few pics for you to view
It would help if you could please send a picture of the rash.Are you a diabetic ?Do you have a similar rash any where else?Is the itchiness more at night and is there a history of anxiety/Seborrheic dermatitis/eczema ?Are you on any medication for any systemic disease?
Customer: replied 3 years ago.

Hi Dr.

No, I am not a diabetic. I do not have a similar rash anywhere else, though I believe at one point I did have a similiar rash like this on the top of my right foot. This is why I thought it was athlete't feet, because of new shoes or because I do tend to wear flip flops a lot during the summer months. I believe I used the antifungal cream on the right foot at it did make the rash go awaym but not on the left foot.


I have no history of anxiety/Seborrheic dermatitis/eczema. I am not on any medication for any sustemic disease.Left foot (1)

The rash does appear to be of a fungal infection of the foot.It appears that there has been use of a steroid cream and secondary infection in the lesion in the past .Perhaps use of antibiotics(Oral as well as local) along with the antifungal cream may help the situation.Oral antifungal drugs may also be used.Another possibility is the presence of allergic dermatitis/drug allergy or eczema along with the fungal infection.You need to see your PCP/GP who can examine you and treat the problem after examining and investigating you.If the lesion persists the help of a dermatologist may be sought.

Vakul Aren and 3 other Health Specialists are ready to help you
Customer: replied 3 years ago.

Hi Doctor


Thank you for the informaton. Well that is a little bit of a relief that it's only an fungal infection. You mentioned the use of antibiotics and allergic dermatits. Is that something I can get OTC or do I need to see a Doctor to presribe all of this.

It would be best to see your GP/PCP as he will be in the best position to investigate you and prescribe for you after examining you.Such lesions may worsen after self medication or use of OTC medicines.It would be prudent to seek early medical help.
Customer: replied 3 years ago.

Sounds good.


I appreciate the excellent information you have provided me. I will book an apt. with my pcp.


Thank you Dr. Aren for all your help.


Take care,



Thank you and God bless.I wish you an early recovery and good health.